A 41-year-old member asked:
Disclaimer

is tardive dyskinesia a permanent disorder?

1 doctor answer
Dr. Axel Martinez-Irizarry
16 years experience Family Medicine
Sometimes.: It is caused by the continued use of certain medications. The longer you take them the higher the chance of it being irreversible. Some people improve with certain medical treatments. Be sure to see your doctor about possible treatments.
Answered on Feb 14, 2020

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 39-year-old member asked:
Dr. Reza Karimi
15 years experience Neurosurgery
Possibly: Tardive dyskinesia can resolve over time if the causative medication is discontinued, but may also be permanent even after stopping the medication.
2
2 thanks
A 40-year-old member asked:
Dr. William Goldie
47 years experience Pediatric Neurology
Wait and see: Tardive dyskinesia is a term that implies a long term movement disorder. The term tardive means long lasting. However, if you remain off medication ... Read More
1
1 thank
A 42-year-old member asked:
Dr. Janice Wiesman
31 years experience Neurology
A movement disorder: Tardive dyskinesia is a disorder of abormal, uncontrolled movements that is caused by using certain medications, typically neuroleptic (anti-psychotic ... Read More
2
2 thanks
A 36-year-old member asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience Pain Management
Tardive dyskinesia: Patients are more likely to develop tardive dyskinesia when using psychotropic medications. SSRIs, stimulant medications and illegal drugs. Discontinu ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month